MAUDE Adverse Event Report: ARTHREX, INC. KEEL PUNCH, SIZE 8-10, IBALANCE TKA; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. KEEL PUNCH, SIZE 8-10, IBALANCE TKA; ORTHOPEDIC MANUAL SURG INSTR
Model Number KEEL PUNCH, SIZE 8-10, IBALANCE TKA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 08/03/2023, it was reported by a sales representative via sems that an ar-623-7 keel punch and an ar-623-36 tibial impactor broke.This occurred during a total knee arthroplasty on (b)(6) 2023, the taper on the keel punch snapped off when trying to remove it from the bone.The tibial impactor broke during the impaction of the implant.There was no additional information provided, additional information has been requested.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misuse due to user-applied excessive mechanical forces when removing the device from the bone.

Brand Name
KEEL PUNCH, SIZE 8-10, IBALANCE TKA
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17662459
Report Number1220246-2023-07723
Device Sequence Number7088130
Product Code LXH
UDI-Device Identifier00888867198388
UDI-Public00888867198388
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKEEL PUNCH, SIZE 8-10, IBALANCE TKA
Device Catalogue NumberAR-623-7
Device Lot Number20641513
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2015
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown